Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 137, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 1, 2018, 3:40 AM CDT for Hot Spring County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 3:40 AM CDT (08:40 UTC)
- Expired
- Nov 1, 2018, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 3:24 AM CDT, 16 minutes earlier.
Area forecast discussion, Nov 1, 3:24 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 324 AM CDT Thu Nov 1 2018 .SHORT TERM...Today Through Friday Night Latest surface analysis shows the cold front that continuing to push through the eastern portions of the state, roughly from the Arkansas/Tennessee border, back towards Camden, Arkansas. The heavier rainfall and severe weather have also either dissipated and weakened, or pushes east as the better forcing moves east of the state. Surface winds have shifted to a more northerly direction behind the cold front, helping to bring drier air and colder temperatures from the north. As the surface low pushes eastward, expect higher surface pressure to approach the area, helping to keep northerly winds across the state. Slight rain chances will continue for Thursday as the mid-level shortwave trough responsible for our active weather pushes northeast across the region. However, chances will be much lower than Wednesday, with quieter weather expected. Another upper level trough and associated surface cold front are forecast to sweep through the area on Friday into Saturday, and could bring additional rain chances to the state. However, due to limited moisture, the best chances (around 30-40%) will be across the far north, where better forcing resides. && .LONG TERM...Saturday Through Wednesday Similar to this time yesterday, the synoptic scale models are disagreeing on timing and placement of surface and upper features, but are in good agreement on the overall scenario/setup and how it would play out. On Saturday, the remnant frontal boundary over Arkansas will move back to the north as a warm front as an upper trough swings down into the Central Plains. This will also push a stronger cold front toward the region, with showers and thunderstorms returning to the forecast by Saturday Night/Sunday. Low pressure developing along the front will drag it through the region some time Saturday night or Sunday. As the aforementioned upper trough ejects into the Great Lakes Region around late Sunday, the frontal boundary will stall out. Showers and thunderstorms will continue into Monday and Tuesday, as the nearly the same scenario plays out, with another upper system moving down into the plains, the front moving back to the north, and a stronger front with a developing surface low moves across. With the pattern being this dynamic, it would not surprise me to see a few strong storms and heavy rainfall Saturday Night/Sunday and again early next week. However, with the models still having some timing and placement issues, not entirely confident on timing and placement myself. One thing I have some confidence in is that if there were strong storms, it would be a low CAPE and high shear environment. With slightly minor variations, temperatures on the whole will remain below average through the long term periods. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 53 41 56 39 / 50 10 20 10 Camden AR 60 43 64 44 / 30 10 10 0 Harrison AR 47 35 56 38 / 60 10 30 0 Hot Springs AR 54 41 61 42 / 30 0 10 0 Little Rock AR 56 43 60 43 / 40 10 10 10 Monticello AR 61 46 62 45 / 30 10 10 10 Mount Ida AR 52 39 62 40 / 30 0 10 0 Mountain Home AR 49 36 55 38 / 60 20 30 10 Newport AR 54 42 56 40 / 50 20 20 10 Pine Bluff AR 60 45 62 44 / 30 10 10 10 Russellville AR 53 39 61 41 / 50 10 20 0 Searcy AR 55 42 59 41 / 50 10 20 10 Stuttgart AR 58 45 60 44 / 40 10 10 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...CROSS / Long Term...57
Hazardous weather outlook, Nov 1, 3:29 AM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 329 AM CDT Thu Nov 1 2018 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-020830- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 329 AM CDT Thu Nov 1 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The weather pattern is expected to remain unsettled. The threat of additional hazardous weather into the early part of the weekend will be low. Another storm system will affect Arkansas late in the weekend into early next week. With this system, there could be a few strong storms, as well as heavy rainfall. However, this far out, there is still considerable uncertainty for this particular time period. Continue to monitor the latest forecasts and outlooks from the National Weather Service. .Spotter Information Statement... Spotter activation not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Oct 31, 11:31 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1131 PM CDT WED OCT 31 2018
ARZ045>047-056-057-010515-
Monroe AR-Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
1131 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...
SOUTHEASTERN LONOKE...WEST CENTRAL MONROE...NORTH CENTRAL JEFFERSON
AND NORTHWESTERN ARKANSAS COUNTIES UNTIL 1215 AM CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Humnoke, or 11 miles west of Stuttgart, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stuttgart... Hazen...
Humphrey... Humnoke...
Ulm... Roe...
Brummitt... Parkers Corner...
Stuttgart Municipal Airport... Allport...
Coy... Screeton...
Slovak... Tollville...
Tomberlin... Center Point...
Seaton... Gethsemane...
Bayou Meteo State Game Area...
A Tornado Watch remains in effect until midnight CDT for eastern and
southeastern Arkansas.
LAT...LON 3436 9187 3454 9191 3486 9159 3467 9135
3439 9159
TIME...MOT...LOC 0430Z 223DEG 35KT 3453 9175
CrossSpecial weather statement, Oct 31, 11:56 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1156 PM CDT WED OCT 31 2018
ARZ056-057-064-065-069-010600-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-Jefferson AR-
1156 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR DESHA...EASTERN DREW...CENTRAL
JEFFERSON...EASTERN LINCOLN AND ARKANSAS COUNTIES UNTIL 100 AM CDT...
At 1155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Altheimer to near Douglas to 9 miles
southwest of Tillar to 6 miles southeast of Ladelle. Movement was
east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Stuttgart... Dumas...
Dermott... Rohwer...
Altheimer... Gould...
Gillett... Humphrey...
Grady... Arkansas City...
Mitchellville... Almyra...
St. Charles... Tillar...
Watson... Winchester...
Lucca Landing... McGehee...
Little Bayou Meto Park... Woodville...
&&
LAT...LON 3396 9097 3397 9109 3393 9101 3385 9107
3378 9099 3377 9115 3367 9103 3369 9122
3360 9113 3352 9125 3356 9145 3339 9146
3340 9177 3361 9167 3402 9168 3447 9194
3452 9126 3425 9106 3412 9112 3409 9094
TIME...MOT...LOC 0455Z 263DEG 33KT 3435 9181 3404 9160 3363 9159 3340
9170
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 7:26 PM CDT | Areal Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk and 1 more | 6 hr |
| Oct 31, 7:29 PM CDT | Special Weather Statement | LZK | Saline | 46 min |
| Oct 31, 7:51 PM CDT | Flash Flood Warning | LZK | Faulkner, Garland, Grant, Perry, Pulaski, Saline | 4 hr |
| Oct 31, 9:15 PM CDT | Areal Flood Warning | LZK | Cleburne, Faulkner, Independence, Jackson, Lawrence, Sharp and 1 more | 6 hr |
| Oct 31, 9:59 PM CDT | River Flood Warning | LZK | Yell | 61 hr |
| Oct 31, 10:04 PM CDT | River Flood Warning | LZK | Perry | 3 days |
| Oct 31, 11:31 PM CDT | Special Weather Statement | LZK | Prairie | 44 min |
| Oct 31, 11:46 PM CDT | Areal Flood Warning | LZK | Faulkner, Garland, Grant, Perry, Pulaski, Saline | 3 hr |
| Oct 31, 11:56 PM CDT | Special Weather Statement | LZK | Arkansas, Desha | 64 min |
| Nov 1, 6:17 AM CDT | River Flood Warning | LZK | Saline | 27 hr |
| Nov 1, 6:22 AM CDT | River Flood Warning | LZK | Clark, Hot Spring | 25 hr |
| Nov 1, 9:12 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 3 days |
| Nov 1, 11:33 AM CDT | River Flood Warning | LZK | White, Woodruff | 5 days |
| Nov 1, 11:35 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 20 days |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.